MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-500-16
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a neurovascular flow diversion procedure involving a pipeline embolization device, the device's distal braid would not open.The aneurysm was located in the internal carotid artery, was unruptured, and had a saccular morphology.The max diameter was 2mm and the neck diameter was 2mm.The distal landing zone was 4mm and the proximal landing zone was 4.8mm.Vessel tortuosity was moderate.The device was positioned in a bend at the proximal and middle sections, and more than 50% of the device had been deployed when the failure to open occurred.The pipeline was resheathed less than or equal to 2 times.Despite attempts to open the distal section using various techniques, the device remained closed.No additional steps were taken to open the pipeline.The pipeline was subsequently resheathed and removed from the patient without being implanted.The devices were prepared as indicated in the instructions for use (ifu).A second stent was successfully deployed, and the patient outcome was reported as alive with no injury.No patient complications have been reported as a result of this event.Ancillary devices: rist 079 sheath, apro 55ic guide catheter, phenom 27 microcatheter, synchro select guidewire.
 
Additional Manufacturer Narrative
H3.Product analysis: equipment used: video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag and a shipping box.Damaged location details: the pipeline flex shield tip coil was in good condition.The distal and proximal dps restraints and dps sleeves were found intact, with no signs of damage.No defects were found on the re-sheathing marker or re-sheathing pad.The distal hypotube and ptfe shrink tubing were intact, with no signs of elongation and damage.The braid¿s distal and proximal ends were opened and frayed, while the middle part was opened.No damage was observed on the pushwire, and no other anomalies were noted.Conclusion: based on the reported information and device analysis, the customer¿s ¿failure/incomplete to open at distal¿ was not confirmed, as the returned pipeline flex shield braid¿s distal and proximal ends were opened and frayed.The cause of the failure to open could not be determined.Possible causes include vessel tortuosity, the user deploying the braid in the vessel bend, and a damaged braid.The customer stated that the vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.Therefore, the user deploying the braid in the vessel bend and a damaged braid may have contributed to the failure to open.The braid can be damaged due to over-manipulation, deployment technique, delivering/retracting delivery wire against resistance, or deploying/re-sheathing the braid against resistance.However, the cause of the braid damage could not be determined.H6.Coding update based on analysis findings.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21254102
Report Number2029214-2025-00230
Device Sequence Number8093151
Product Code OUT
UDI-Device Identifier00763000284701
UDI-Public00763000284701
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberPED2-500-16
Device Catalogue NumberPED2-500-16
Device Lot NumberB540772
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date01/28/2025
Supplement Report FDA Received Date03/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown